Steroid injection - crazy, I know!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

peggy113
Veteran Member


Date Joined Aug 2007
Total Posts : 1998
   Posted 4/4/2009 3:22 AM (GMT -6)   
Here's a question for ya all.... I had to have a pretty hefty injection of steroids in my hand this week to stop some inflammation/pain since I cannot take oral anti-inflams due to sensitive stomach.  I have been up all hours of the night now for the past couple of nights, my cheeks have been beet red.  I had a bout of the wonderful, seasonal flu bug this week, so I've not had much of an appetite... steroids didn't help that much.
 
I've not felt rested thru the day, but haven't been really able to nap either, which I really can do most any time.  Love my naps, when I can!   Could that injection really have cause all of this?   It has been years since I have been on steroids, with the exception of taking some for poison ivy a few years back.  I don't remember if I had the same reaction as I was just so miserable with the itching from that episode.
 
Any ideas, comments???
 
I know that some of you who are on still on steroids or are tapering off of them are laughing at me by this point.  Believe me, I was on a high dose of steroids for many years and still remember what that was like.  And probably have no reason to question this for such a short term (i hope).  But, I can tell something is not quite right...  
 
Occasionally I have some bouts of insomnia, but usually it is related to anxiety or the like.  I have Ambien that I take short term when I get into those sleep patterns and then only take it to "break" the pattern but have resisted taking it. 
Peggy
      
Diagnosed with CD in 1979, many resections and meds
Perm Ileostomy July 1984 at Cleveland Clinic
Disease free since surgery 
 


ohcountrybear
Regular Member


Date Joined Mar 2009
Total Posts : 192
   Posted 4/4/2009 8:08 AM (GMT -6)   
Steroids can definately keep you up. They can cause shakiness, red flushes.....especially since it was injection.

vette guy
Veteran Member


Date Joined Nov 2006
Total Posts : 650
   Posted 4/4/2009 10:36 AM (GMT -6)   
ohcountrybear said...
Steroids can definately keep you up. They can cause shakiness, red flushes.....especially since it was injection.
They have the same effect on me!!! Plus, they make me want to eat anything and everything that isn't nailed down!!!

peggy113
Veteran Member


Date Joined Aug 2007
Total Posts : 1998
   Posted 4/4/2009 10:52 AM (GMT -6)   
VG,

At least I know that I'm not alone in this boat!
Peggy
      
Diagnosed with CD in 1979, many resections and meds
Perm Ileostomy July 1984 at Cleveland Clinic
Disease free since surgery 
 


suebear
Forum Moderator


Date Joined Feb 2006
Total Posts : 5692
   Posted 4/4/2009 11:12 AM (GMT -6)   
Absolutely!! When on steroids for UC I would have to take Ativan at night to sleep.
The face flusing is a part of the steroids too.

Sue
dx proctitis in 1987
dx UC in 1991, was stable until 1998

1998 started prednisone, asacol, pentasa, nortriptylene, ativan, 6MP, rowasa enemas and suppositories, hydrocortisone enemas, tried the SCD diet, being a vegetarian, omega 3s, flax, pranic healing, yoga, acupuncture, probiotics

2000 lost all my B-12 stores and became anemic

2001 opted for j-pouch surgery- now living life med-free


sammies
Regular Member


Date Joined Feb 2008
Total Posts : 493
   Posted 4/4/2009 12:03 PM (GMT -6)   
definitely a cause for insomina, bad dreams, any time of steroid side effect. My mom gets these shots from time to time. She watches a lot of middle of the night QVC. Maybe some ambien. For me, I took 1 of the 2 simply sleep pills. Just enough to get me to sleep but not knock me out. I also used sound sleep--a capsule of herbs--nice a gentle. Hope you get some rest.
24+ years with Crohn's/colitis; fistulizing crohn's; ileostomy and proctocolectomy; propranolol and xanax; been on a ton of crohn's meds; praying to get through each day.


flchurchlady
Veteran Member


Date Joined Jul 2007
Total Posts : 2765
   Posted 4/4/2009 2:16 PM (GMT -6)   
Yes, Peggy, it's definitely the steroids causing the insomnia and the red, flushed cheeks. I had the exact same reaction when I was taking prednisone. I hope it helped the inflammation in your hand.
Cecilia
Dx'd Crohn's in '99 at 28. Proctocolectomy and ileostomy in '06.
Disease-free, medicine-free, and very thankful to be healthy again.


peggy113
Veteran Member


Date Joined Aug 2007
Total Posts : 1998
   Posted 4/4/2009 8:14 PM (GMT -6)   
Well, I can say that I did lay back down and get some rest this morning, after being up several hours during the very wee hours.

And, I think, the shot seems to be helping my hand!! So I guess it was worth a few sleepless nights.

I was just surprised at how quickly the steroids affected me and to have only had the one hefty dose in that shot. Yep, I'm pretty glad I'm no longer on that stuff like I was when I had active CD pre-Ileostomy days!!!
Peggy
      
Diagnosed with CD in 1979, many resections and meds
Perm Ileostomy July 1984 at Cleveland Clinic
Disease free since surgery 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 22, 2017 6:54 PM (GMT -6)
There are a total of 2,885,811 posts in 316,644 threads.
View Active Threads


Who's Online
This forum has 157743 registered members. Please welcome our newest member, ghsebdw01.
407 Guest(s), 17 Registered Member(s) are currently online.  Details
mattamx, netsavy006, Tsak11, Smara, dacarte3, Xmaslover, Girlie, Faustmann, TxBart, ChickenArise, Evanston1, ghsebdw01, Old Sailor, LinaJ, Worried Guy, leo77, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer